Background: Tendon disorders are rare events associated with fluoroquinolone congestion. Skin reactions are more frequent than tendon disorders. We reported this case as the combination of ciprofloxacin-induced urticaria and tenosynovitis has been unreported in young women. Case: A 28-year-old woman without underlying disease developed urticarias and tendinopathy 4 days after the initiation of ciprofloxacin treatment for urinary infection. MRI of the left foot revealed increased synovial fluid surrounding the tendon of the flexor hallucis longus muscle representing tenosynovitis. Ciprofloxacin was ceased due to the possibility of ciprofloxacin-induced tendinopathy and urticaria. Complete resolution of her symptoms and findings occurred 3 days after discontinuation of ciprofloxacin without any additional treatment. Conclusion: Early discontinuation of fluoroquinolone therapy when tendinopathy is suspected is the basis of therapy. So, it should be kept in mind that fluoroquinolone-induced tendinopathy may occur in an otherwise healthy young patient with no risk factors and in a site other than the Achilles tendon.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.